Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 1961 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed471    
    Printed36    
    Emailed0    
    PDF Downloaded56    
    Comments [Add]    

Recommend this journal

 
ARTICLE
Year : 2002  |  Volume : 44  |  Issue : 1  |  Page : 19-23

Reasons for Transition and Reverse Transition in patients with Heroin Dependence


1 Senior Resident, Department of Psychiatry, All India Institute of Medical Sciences, New Delhi-110029, India
2 Assistant Professor, Department of Psychiatry, All India Institute of Medical Sciences, New Delhi-110029, India

Correspondence Address:
Ramesh Kumar
Senior Resident, Department of Psychiatry, All India Institute of Medical Sciences, New Delhi-110029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 21206876

Rights and PermissionsRights and Permissions

Most physical complications related to opiate use are associated with the route of drug administration. The route of administration in opiate dependent patients may change overtime Change from non-parenteral to parenteral route of administration is more common than the reverse transition. In the current study, 17 patients of opiate dependence syndrome (DSM-IV) who had history of reverse transition (Shift from parenteral to inhalational route), were evaluated for the reasons for the reverse transition. Verbatim responses were recorded in response to open-ended questions and a semistructured questionnaire was also used. All the patients gave health-related reasons for this reverse transition and reported knowledge of health hazards of injecting route as one of the reasons for it. Other reasons cited by subjects for this transition were occurrence of physical complications due to drug use in peers and patients themselves; drug related death of peers, knowledge of risk of HIV/ AIDS and difficulties in getting a vein. The study emphasizes the need to educate the patients about the health hazards of parenteral route.



[PDF]*

        

Print this article         Email this article